Asian Journal of Mathematics
Volume 15 (2011)
Pages: 229 – 250
We prove that the algorithm for desingularization of algebraic varieties in characteristic zero of the first two authors is functorial with respect to regular morphisms. For this purpose, we show that, in characteristic zero, a regular morphism with connected affine source can be factored into a smooth morphism, a ground-field extension and a generic-fibre embedding. Every variety of characteristic zero admits a regular morphism to a $Q$-variety. The desingularization algorithm is therefore $Q$-universal or $absolute$ in the sense that it is induced from its restriction to varieties over $Q$. As a consequence, for example, the algorithm extends functorially to localizations and Henselizations of varieties.
Resolution of singularities; functorial; canonical; marked ideal
2010 Mathematics Subject Classification
Primary 14E15, 32S45. Secondary 32S15, 32S20.
Published 30 August 2011